MAUDE Adverse Event Report: CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48007010R
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when flushing a 7mm x 100mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter with a syringe, saline squirted out of the proximal portion of the balloon.An unknown balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.Additional information was requested but was not provided.The device will be returned for evaluation.Addendum: product evaluation revealed a leakage through the body/shaft of the saber pta balloon catheter.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when flushing a 7mm x 100mm saber.035 percutaneous transluminal angioplasty (pta) balloon catheter with a syringe, saline squirted out of the proximal portion of the balloon.An unknown balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.Additional information was requested but was not provided.The device was returned for evaluation.A non-sterile ¿saber.035 7x100 135cm sl¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to be inspected.A thorough inspection was performed on the unit observing no damage.The received balloon was not inflated.No other outstanding details were noticed.Functional testing was performed, an inflator/deflator device was attached to the inflation port.Positive pressure was applied with the purpose of reaching the rated burst pressure.The balloon inflated as expected, no inflation difficulties or delays were observed, and the pressure remained steady.Negative pressure was applied, and the balloon was deflated as expected with no delays or any difficulties.The guidewire lumen was flushed with water and flowed through the distal tip as expected.However, a leakage was observed on the shaft.The area where the leakage occurred was inspected with a vision system observing a puncture on the shaft surface.Plastic deformations and secondary scratch marks are located near the damaged border area.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It seems that the material near the damaged area was affected by a sharp object from the outside of the device.The reported ¿body/shaft leakage¿ was visualized during device analysis.The exact cause could not be determined.Device analysis revealed a punctured condition and scratch marks adjacent to the body/shaft area.Based on the information provided it appears the body/shaft leakage was caused by the interaction of the shaft material with a sharp object.Vessel characteristics, although unknown and procedural factors likely contributed to the events reported.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the product analysis nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 CR 2 -01 0
CS   CR 2 01 02
7863138372
MDR Report Key22013425
Report Number3007635982-2025-00108
Device Sequence Number7837711
Product Code LIT
UDI-Device Identifier20705032080146
UDI-Public(01)20705032080146(17)270331(10)82310414
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48007010R
Device Lot Number82310414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER.
Patient SexUnknown